Dark Spots

Dark spots are also called hyperpigmentation. It is caused due to acne scars, excessive sun exposure, and hormonal changes. Patches appear on the skin, and they seem to be darker than the surrounding skin. It often occurs when there is an increased production of melanin. It is treated by taking Hydroquinone creams and Retinoid solutions. Another option that is used to lighten the dark spot is laser treatment and chemical exfoliators.

Recently Answered Questions Recently Answered Questions

All the answers published in this website are written by Verified medical doctors, therapists and health experts. The Content has been moderated by iCliniq medical review team before publication. Post your medical clarifications on iCliniq by choosing the right specialty and get them answered. Your medical queries will be answered 24/7 by top doctors from iCliniq.

I have many clustered black spots around my biceps that appeared randomly ten years ago. What is the remedy?

Query: Hello doctor, I have had a bunch of black spots clustered on my arm around my bicep area for years, and it randomly appeared about ten years ago. I never knew what it was and would like to ask if there are any solutions to this issue?   Read Full »


Dr. Dhepe Snehal Laul

Answer: Hello, Welcome to icliniq.com. It is PPD (pigmented purpuric dermatosis). I suggest you consult a specialist and use the following medications with their consent. Apply Venusia Max cream (Dimethicone, Shea butter, and Glycerine) twice daily for 20 days. Moisturize the area frequently. Apply Tenova...  Read Full »

I have a dark spot on my chin from chickenpox. Please suggest me a solution.

Query: Hello doctor, I got chicken pox in my childhood, I did not take any measures regarding the post pigmentations. The dark spot on my chin is still persistent and I want it to be depigmented. Can you kindly suggest me a solution?  Read Full »


Dr. Kumari Monalisa

Answer: Hello, Welcome to icliniq.com. I read your query and can understand your concern. Generally, chickenpox will leave behind some atrophic or depressed scars, which are associated with hyperpigmentation. From the image attached (attachment removed to protect the patient's identity), I cannot see much s...  Read Full »

I have had spots on my inner elbow for the past three months. Can you please help?

Query: Hello doctor, I am a 20-year-old female. My height is 5’6, and I weigh 220.2 lbs. I currently do not take any medication but vitamins. I have had noticeable spots on my inner elbow for the past three months, and I am unsure what caused them. It scares me because I am not sure if it is a serious me...  Read Full »


Dr. Dilip Kumar Meena

Answer: Hello, Welcome to icliniq.com. I can understand your concern. This condition is known as Pityriasis Versicolor, a form of superficial fungal skin infection. The color of the lesions can be dark or hyperpigmented, light or hypopigmented, red or erythematous. It can worsen in summers and with sweating...  Read Full »

I have rapidly increasing black spots on the legs. Can you please help?

Query: Hi doctor,I am a 35-year-old female living in an island country. My concern is that I have black spots on my legs that are increasing rapidly. I have consulted many doctors and have taken different types of medicine, but there has been no improvement. What may be the reason for this? Do I have to wo...  Read Full »


Dr. Pathave Hari Shivaram

Answer: Hello, Welcome to icliniq.com I can understand your concern. Thank you for providing the information. It looks like Lichen planus, a nonspecific allergy due to self immunity change. You have to take treatment for a few months regularly and follow up. A skin punch biopsy can be done to confirm the c...  Read Full »

Why are my face and ear itching now while I had itching in the back and thigh earlier?

Query: Hello doctor,I have itching on my face near my forehead and near the ear on both sides nowadays. Earlier i have itching in the back and thigh. It is cured now, but my ear and face are feeling itchy and becoming black. Currently, I am taking Luliconazole cream for my thighs and back.   Read Full »


Dr. Nidhin Varghese

Answer: Hello,Welcome to icliniq.com.Please answer the following questions to know more.1. Has the darkness or black patch come with itching or after?2. Since when do you have that patch and itching?3. Do you use hair dye? Does the itching increase after using hair dye?4. How much do you get exposed to sunl...  Read Full »

Why do I get dark spots on my back and buttock?

Query: Hi doctor, I have noticed that I am getting dark spots on my lower back and buttock. The lesions are getting more visible recently. I do not have this problem anywhere else on the skin. Could you please help?  Read Full »


Dr. Dhepe Snehal Laul

Answer: Hi, Welcome to icliniq.com. I understand your concern, and please answer the following questions: Is your lesion painful or tender? Do you sweat excessively? Is there any occlusion? Do you wear tight clothes? Is there any aggravation of itching at night? Thank you.   Read Full »

I have red pimples with white stuff and dry skin. What is the cause?

Query: Hello doctor, I have red pimples with the white stuff and dry skin. My skin tone is changing with dark spots and irritating skin.  Read Full »


Dr. Dhepe Snehal Laul

Answer: Hello, Welcome to icliniq.com. Answer the following questions to know more details. 1. Is the lesion painful or tender? 2. Do you have a fever? 3. Did you have exposure to dust or pollutants? 4. Do you have a history of atopy or allergies? 5. Is there popping at pimples?   Read Full »

I have got dark pigmentation under eyes after using face cream. Please advise.

Query: Hello doctor, I got dark pigmentation below my eyes which extends till the side face also, I got the marks after using the cream suggested by a skin doctor. The dark patches are in both sides of my eyes. I tried Vitamin C VC+15 Serum, it also did not work for me. Currently, I consulted another doct...  Read Full »


Dr. Sushil Kakkar

Answer: Hello, Welcome to icliniq.com. Clotrimazole and Beclomethasone combination is not meant for pigmentation and therefore should not be used for this condition. It is an antifungal preparation. I would suggest you to use a Kojic acid based cream like Kojic cream, twice daily. The cream you are using ...  Read Full »

I have dark feet for last 5 years. What to do?

Query: Hello doctor, I have been struggling with dark feet for over five years. I cannot recall how the problem started. I have tried all the lightening creams, but nothing works. Peeling it will clear for a while and then go back darker. I noticed that when I was pregnant, my feet cleared fairly, and my ...  Read Full »


Dr. Basti Bharatesh Devendra

Answer: Hi, Welcome to icliniq.com. This hyperpigmentation may need evaluation by a dermatologist, as seen in the picture (attachments removed to protect the patient's identity) if it is only present on the feet. Avoid friction, irritation, irritants or chemicals, tight-fitting wear, and too much wash...  Read Full »

I have a small dark spot in my mouth. Is this a cause of concern?

Query: Hi doctor, I have a small dark spot in my mouth. Is there something to be worried about?  Read Full »


Dr. Naveen Thomas

Answer: Hi, Welcome to icliniq.com. It seems like a blood clot due to injury while chewing or eating food; usually, it should go away in a week or two. It also can be a mole if it is present for a long time. Do you have any habit of cheek bite? When did you start observing this black spot? Was there any ...  Read Full »

ask-doctor-img Ask a Doctor Online

* Your first query consult is free!

Search for a Health Issue



Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.